Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 32, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 31, 2001, 4:54 AM CDT for Denton County, Fannin County, Grayson County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 31, 2001, 4:54 AM CDT (09:54 UTC)
- Expired
- Aug 31, 2001, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Denton County, TX, Fannin County, TX, Grayson County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 311004
FFWFTW
TXC121-147-181-311400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
454 AM CDT FRI AUG 31 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DENTON COUNTY IN NORTH CENTRAL TEXAS
FANNIN COUNTY IN NORTH CENTRAL TEXAS
GRAYSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 900 AM CDT
* AT 454 AM CDT...DENTON COUNTY SHERIFFS OFFICE REPORTED SEVERAL
ROADS IN THE COUNTY WERE BEGINNING TO FLOOD AT LOW WATER
CROSSINGS.
THUNDERSTORMS...EXTENDING FROM DENTON...TO NEAR SHERMAN...AND
THEN TO NEAR BONHAM...WERE NEARLY STATIONARY...AND WERE PRODUCING
RAINFALL AMOUNTS ESTIMATED BETWEEN ONE AND TWO INCHES PER
HOUR.
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOTORISTS GOING TO WORK THIS MORNING...AND ALSO BUSES TAKING CHILDREN
TO SCHOOL...SHOULD NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...
ESPECIALLY IN THE DARK. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
THEIR VEHICLE TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED QUICKLY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3337 9729 3303 9734 3313 9690 3340 9684
3344 9592 3378 9588 3379 9687 3343 9688What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 4:19 AM CDT, 35 minutes earlier.
Area forecast discussion, Aug 31, 4:19 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
419 AM CDT FRI AUG 31 2001
UPPER LEVEL LOW WEST OF THE CWA WILL REMAIN IN PLACE...AND WITH A
SATURATED AIRMASS OVER THE REGION...WITH PWS AROUND TWO INCHES...AND
AN EAST TO WEST SURFACE BOUNDARY PRODUCING CONVECTION THIS MORNING...
LOOK FOR MORE RAIN THE NEXT COUPLE OF DAYS.
GROUND TRUTH SHOWS RADAR STORM TOTAL ESTIMATES ARE VERY LOW...DESPITE
BEING IN TROPICAL Z/R MODE...SO WE WILL HAVE TO BE VIGILANT IN
WATCHING PRECIP TODAY. EXPECT ONE TO THREE INCH AMOUNTS COMMON OVER
THE REGION TODAY AND WITH SCATTERED AMOUNTS BETWEEN THREE AND FIVE
INCHES YESTERDAY...FLASH FLOODING WILL BE A PROBLEM. HENCE...HAVE
EXTENDED THE WATCH THROUGH TODAY AND REDEFINED THE AREA TO INCLUDE
ALL BUT THE WESTERN PART OF NORTH TEXAS.
FIRST THOUGHTS...
DFW 80 70 83 70 / 100 50 40 30
ACT 80 70 82 70 / 100 70 50 40
.FWD...FLASH FLOOD WATCH IN EFFECT TODAY EAST OF A BOWIE...MINERAL
WELLS...GLEN ROSE...LAMPASAS LINE...OR
FOR ZONES TXZ091>095...TXZ102>107...TXZ117>123...TXZ131>135...
TXZ143>148...TXZ156>162...TXZ174>175.
42In the hours before
Local storm report, Aug 30, 11:05 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1105 PM CDT THU AUG 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1243 PM MORGANS POINT TX FLOOD
08/30/01 BELL 60% OF THE ROADS IN AND
AROUND MORGANS POINT
CLOSED DUE TO HIGH
WATER.
0110 PM TERRELL TX FLOOD
08/30/01 KAUFMAN SEVERAL ROADS CLOSED
DUE TO HIGH WATER IN THE
VICINITY OF THE LIONS
CLUB & SH 80
0545 PM OENAVILLE TX FLOOD
08/30/01 BELL CREEK RD SOUTH OF
OENAVILLE UNDER WATER.
THE LOOP BRIDGE AT
OENAVILLE IS OUT. FM 436
UNDER WATER. NOLAN
CREEK OUT OF BANKS IN
BELTON.
0700 PM CAMERON TX FLOOD
08/30/01 MILAM FM 485 WEST OF SH 77 AT
NORTH ELM CREEK CLOSED.
FM 1915 NEAR YARRELLTON
CLOSED.
1007 PM CAMERON TX FLOOD
08/30/01 MILAM CO RD 240 BETWEEN FM 485
AND CAMERON STILL
CLOSED...UNDER WATER.
FM 1915 NORTH OF SH 36
(NEAR YALLELLTON)
CLOSED. FM 485 WEST OF SH
77 CLOSED...HIGH
WATER.Special weather statement, Aug 31, 4:30 AM CDT, 24 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311215- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT FRI AUG 31 2001 A FLASH WATCH IS IN EFFECT TODAY EAST OF A BOWIE...TO MINERAL WELLS...GLEN ROSE...LAMPASAS LINE. SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND WIDESPREAD ACROSS THE WATCH AREA DURING THE DAY WITH A POTENTIAL FOR AMOUNTS OF ONE TO THREE INCHES. ISOLATED TOTALS IN EXCESS OF THREE INCHES ARE POSSIBLE. AREAS OF SPECIAL CONCERN FOR FLASH FLOODING ARE THE DALLAS FORT WORTH METROPLEX...AND LOCATIONS SOUTHEAST OF A LAMPASAS TO ATHENS LINE. FOG AND RAIN MAY REDUCE VISIBILITIES TO ONE MILE OR DURING THE EARLY MORNING COMMUTE. NO OTHER HAZARDS ARE EXPECTED ACROSS NORTH TEXAS THIS EVENING OR TONIGHT. 75
Special weather statement, Aug 31, 4:30 AM CDT, 24 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311215- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT FRI AUG 31 2001 A FLASH WATCH IS IN EFFECT TODAY EAST OF A BOWIE...TO MINERAL WELLS...GLEN ROSE...LAMPASAS LINE. SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND WIDESPREAD ACROSS THE WATCH AREA DURING THE DAY WITH A POTENTIAL FOR AMOUNTS OF ONE TO THREE INCHES. ISOLATED TOTALS IN EXCESS OF THREE INCHES ARE POSSIBLE. AREAS OF SPECIAL CONCERN FOR FLASH FLOODING ARE THE DALLAS FORT WORTH METROPLEX...AND LOCATIONS SOUTHEAST OF A LAMPASAS TO ATHENS LINE. FOG AND RAIN MAY REDUCE VISIBILITIES TO ONE MILE OR LESS DURING THE MORNING COMMUTE. NO OTHER HAZARDS ARE EXPECTED ACROSS NORTH TEXAS THIS EVENING OR TONIGHT. 75
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 6:03 AM CDT | Flash Flood Warning | FWD | Bell, Falls, Milam | 4 hr |
| Aug 31, 1:52 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Aug 31, 2:33 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.